Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, WV

April 4, 2012Boone County, Logan County, West Virginia

NWS Charleston, WV issued this special weather statement at Apr 4, 2012, 4:07 PM EDT for Boone County, Logan County, West Virginia. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 4:07 PM EDT (20:07 UTC)
Expired
Apr 4, 2012, 5:30 PM EDT
In force
83 min
Issued by
NWS Charleston, WV

Counties Boone County, WV, Logan County, WV

The radar

The Charleston,WV radar (KRLX), 52 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
387 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS81 KRLX 042007
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EDT WED APR 4 2012

WVZ005-013-024>026-034-042130-
BOONE WV-LINCOLN WV-LOGAN WV-MINGO WV-WAYNE WV-WYOMING WV-
407 PM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL AFFECT 
BOONE...LOGAN...MINGO...NORTHWESTERN WYOMING...SOUTHERN LINCOLN AND 
SOUTHERN WAYNE COUNTIES...

AT 401 PM EDT...STRONG THUNDERSTORMS WERE MOVING ACROSS THE 
AREA...MOVING EAST AT 20 MPH.

THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON 
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3751 8182 3755 8184 3754 8187 3795 8248
      3798 8246 3800 8252 3804 8254 3809 8229
      3813 8154 3811 8152 3808 8154 3804 8151
      3797 8153 3793 8157 3780 8156 3750 8178

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Apr 4, 2:35 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 4, 2:35 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EDT WED APR 4 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS INCREASING THIS AFTERNOON AS A SYSTEM
APPROACHES FROM THE WEST...WITH HEAVY RAIN POSSIBLE. SYSTEM STALLS
TO SOUTH...LINGERING SHOWERS ACROSS SOUTHERN WV INTO VA.

&&

.NEAR TERM /THROUGH THURSDAY/...
FRONTAL BOUNDARY CONTINUES TO REMAIN STALLED OUT OVER SOUTHERN
HALF OF CWA. AS EXPECTED...CONVECTION IS STARTING TO RAMP UP THIS
AFTERNOON ESPECIALLY ALONG AND SOUTH OF THE STALLED FRONTAL
BOUNDARY IN THE MOIST UNSTABLE ATMOSPHERE. AS IN PREVIOUS
DISCUSSIONS...OBSERVED PW VALUES ACROSS THE AREA THIS MORNING WERE
GENERALLY AN INCH OF MORE...OR ABOUT 2 STANDARD DEVIATIONS ABOVE
NORMAL FOR THIS TIME OF YEAR...AND ANY STORMS THAT DO DEVELOP WILL
HAVE HEAVY RAIN WITH THEM. WITH FLASH FLOOD GUIDANCE VALUES ACROSS
SOUTHERN ZONES GENERALLY LESS THAN AN INCH IN AN HOUR...WILL
CONTINUE TO LEAVE FLASH FLOOD WATCH UP TO ACCOUNT FOR THIS.

STALLED FRONTAL BOUNDARY IS STILL EXPECTED TO PUSH SOUTH LATE
TONIGHT/EARLY TOMORROW AS THE UPPER AND ATTENDANT SURFACE LOW
NEAR ARKANSAS CONTINUES TO PUSH TO THE SOUTH AND EAST...AS AN
UPPER TROUGH IN THE NORTHERN BRANCH GRADUALLY DROPS SOUTH INTO THE
AREA. STILL A CHANCE FOR SHOWERS TOMORROW...MAINLY OVER THE
SOUTHERN ZONES...AS THE LOW PUSHES TO THE EAST...BUT MUCH OF THE
CWA WILL BE DRY AS SURFACE HIGH PRESSURE CONTINUES TO TRY TO BUILD
IN FROM THE NORTH. DID ELECT TO KEEP THUNDER OUT OF THE FORECAST
FOR NOW ACROSS SOUTHERN ZONES FOR TOMORROW AS BETTER INSTABILITY
WILL BE CLOSER TO THE LOW...AND WILL ALLOW FOR FUTURE SHIFTS TO
REEVALUATE.

LASTLY...WITH A CLEARING SKY TONIGHT ACROSS NORTHERN
ZONES...TEMPERATURES SHOULD BE ALLOWED TO COOL NICELY...AND AREAS
OF FROST WILL BE POSSIBLE. WILL ISSUE A FROST ADV FOR PARTS OF
SOUTHEAST OHIO.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
UPPER LEVEL TROUGH DIGGING SOUTH FROM THE GREAT LAKES REGION OVER
VERY DRY MID TO LOW LEVELS WILL BRING JUST UPPER LEVEL CLOUDS
THURSDAY NIGHT AND FRIDAY. EXPECT MOSTLY NORTHERLY FLOW TO BRING DRY
AND COOL AIR MASS THROUGH THE PERIOD.

BROAD SFC HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES REGION...OH
VALLEY AND WV THROUGH SATURDAY NIGHT...BRINGING CLEAR SIES AND A
MORE SPRING LIKE SEASON TEMPERATURES.

USED A BLEND OF NAM AND GMOS FOR TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
USE A BLEND OF THE UKMET/GFS AND ECMWF FOR SATURDAY NIGHT THROUGH
MONDAY. FOR TUESDAY AND WEDNESDAY...WENT WITH A GFS/ECMWF BLEND.
THIS SHOWS A COLD FRONT PUSHING THROUGH THE REGION TOWARD THE END OF
THE WEEKEND...ALLOWING FOR A COOL NORTHWEST FLOW WEATHER PATTERN FOR
THE WORK WEED. NUMEROUS DISTURBANCES IN THIS FLOW WILL KEEP CHANCES
OF PRECIPITATION.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH AROUND
03Z THURSDAY...WITH GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS
GENERALLY ALONG AND SOUTH OF A LINE FROM KHTS TO KCRW TO KBKW.
EXPECT GUSTY WINDS...HAIL...AND HEAVY DOWNPOURS IN VICINITY OF
THUNDERSTORMS...ALONG WITH BRIEF MVFR/IFR CONDITIONS. SHOWER AND
THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AFTER 03Z...FOR
MAINLY VFR CONDITIONS OVERNIGHT...EXCEPT FOR ACROSS SOUTHERN
WV...AND SOUTHWEST VA WHERE MVFR CIGS MAY LINGER THROUGH THURSDAY
MORNING.

SHOWERS WILL RAMP UP AGAIN AFTER 09Z THURSDAY...WITH ISOLD THUNDER
POSSIBLE...MAINLY SOUTH OF A LINE FROM KHTS TO KCRW TO KBKW.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND EXTENT OF MVFR CIGS/ISOLD IFR MAY
VARY FROM FORECAST. IF HEAVIER SHOWERS ALSO CROSS NORTHERN TAF
SITES...COULD SEE BRIEF DROPS INTO MVFR AT THEM TOO.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    M    M    M    M    H    H
BKW CONSISTENCY  H    H    M    M    M    H    H    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR WVZ005-013-
     024>026-033>035.
OH...FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR OHZ066-067-
     075-084.
KY...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR KYZ102-103-105.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR VAZ003-004.

&&

SYNOPSIS...ARJ/RPY/SL
NEAR TERM...SL
SHORT TERM...ARJ
LONG TERM...RPY
AVIATION...SL
Hazardous weather outlook, Apr 4, 2:44 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT WED APR 4 2012

KYZ102-103-105-VAZ003-004-WVZ005-013-024>026-033>035-051845-
CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-
BOONE-MCDOWELL-WYOMING-RALEIGH-
244 PM EDT WED APR 4 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-075-084-051845-
PERRY-MORGAN-ATHENS-VINTON-
244 PM EDT WED APR 4 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101-OHZ076-083-085>087-WVZ006>011-014>020-027>032-036>040-046-047-
051845-
GREENUP-WASHINGTON-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
244 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL THROUGH THIS EVENING...LEADING TO MINOR FLOODING AND/OR
SWIFT MOVING CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 4, 2:59 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT WED APR 4 2012

WVZ005-013-041930-
LINCOLN WV-WAYNE WV-
259 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE AND WEST CENTRAL
LINCOLN COUNTIES...

AT 300 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAYNE...MOVING
SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR WAYNE AROUND 305 PM...EAST LYNN AROUND 315
PM...KIAHSVILLE AROUND 325 PM AND RANGER AROUND 330 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3827 8255 3817 8213 3800 8224 3821 8260
Special weather statement, Apr 4, 3:06 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
306 PM EDT WED APR 4 2012

KYZ101>103-105-OHZ086-087-WVZ005-006-042100-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-LAWRENCE OH-
LAWRENCE KY-WAYNE WV-
306 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORMS WILL AFFECT
BOYD...CARTER...GREENUP...LAWRENCE...NORTHERN LAWRENCE...NORTHERN
WAYNE...SOUTHERN GALLIA AND WESTERN CABELL COUNTIES...

AT 300 PM EDT...STRONG THUNDERSTORMS WERE MOVING INTO AND OVER THE
AREA...MOVING EAST AT 20 MPH.

THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3833 8329 3834 8324 3841 8324 3856 8310
      3873 8303 3875 8287 3858 8282 3860 8275
      3868 8277 3869 8271 3879 8266 3873 8222
      3834 8221 3804 8236 3813 8291 3817 8292
      3818 8306 3826 8316 3819 8326 3826 8333
Special weather statement, Apr 4, 3:22 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
322 PM EDT WED APR 4 2012

WVZ005-024-025-042000-
LOGAN WV-MINGO WV-WAYNE WV-
322 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MINGO...SOUTH
CENTRAL WAYNE AND WEST CENTRAL LOGAN COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
INEZ...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BREEDEN AROUND 335 PM...DINGESS AROUND 350 PM
AND MYRTLE AROUND 355 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3795 8248 3797 8248 3798 8246 3801 8247
      3796 8228 3795 8229 3796 8226 3790 8203
      3773 8212 3785 8239 3784 8241 3790 8244
      3790 8248 3794 8250
Special weather statement, Apr 4, 3:28 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT WED APR 4 2012

WVZ033-034-042000-
MCDOWELL WV-WYOMING WV-
328 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCDOWELL AND
SOUTHWESTERN WYOMING COUNTIES...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
PINEVILLE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE HAIL UP TO NICKEL SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR DAVY AROUND 355 PM AND WELCH AROUND 400 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3748 8142 3733 8156 3754 8182 3760 8177
Special weather statement, Apr 4, 4:05 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT WED APR 4 2012

WVZ005-006-013-042045-
CABELL WV-LINCOLN WV-WAYNE WV-
405 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE...SOUTH CENTRAL
CABELL AND WEST CENTRAL LINCOLN COUNTIES...

AT 401 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WAYNE...MOVING SOUTHEAST AT 35 MPH.

STRONG OUTFLOW WINDS COULD REACH UP TO 50 MPH AND HAIL UP TO DIME
SIZE ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR EAST LYNN AROUND 415 PM AND BRANCHLAND AROUND
425 PM...BUT THE STRONG OUTFLOW WINDS WILL RACE OUT AHEAD OF THIS CELL.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3826 8257 3828 8257 3837 8253 3827 8212
      3807 8222 3825 8258 3826 8258
Special weather statement, Apr 4, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EDT WED APR 4 2012

WVZ005-013-024>026-034-042130-
BOONE WV-LINCOLN WV-LOGAN WV-MINGO WV-WAYNE WV-WYOMING WV-
407 PM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL AFFECT
BOONE...LOGAN...MINGO...NORTHWESTERN WYOMING...SOUTHERN LINCOLN AND
SOUTHERN WAYNE COUNTIES...

AT 401 PM EDT...STRONG THUNDERSTORMS WERE MOVING ACROSS THE
AREA...MOVING EAST AT 20 MPH.

THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3751 8182 3755 8184 3754 8187 3795 8248
      3798 8246 3800 8252 3804 8254 3809 8229
      3813 8154 3811 8152 3808 8154 3804 8151
      3797 8153 3793 8157 3780 8156 3750 8178

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:39 AM EDTFlash Flood WatchRLXBoone, Lincoln, Logan, McDowell, Mingo, Wayne and 1 more19 hr
Apr 4, 2:17 PM EDTSpecial Weather StatementRLXMingo43 min
Apr 4, 2:59 PM EDTSpecial Weather StatementRLXWayne31 min
Apr 4, 3:06 PM EDTSpecial Weather StatementRLXCabell, Wayne114 min
Apr 4, 3:22 PM EDTSpecial Weather StatementRLXMingo38 min
Apr 4, 3:28 PM EDTSpecial Weather StatementRLXMcDowell32 min
Apr 4, 4:05 PM EDTSpecial Weather StatementRLXWayne40 min
Apr 4, 4:21 PM EDTSpecial Weather StatementRLXLincoln39 min
Apr 4, 4:25 PM EDTSpecial Weather StatementRLXMcDowell65 min
Apr 4, 4:47 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln31 min
Apr 4, 2:29 PM EDTFrost AdvisoryRLXAthens, Morgan, Perry, Vinton18 hr
Apr 4, 1:54 PM EDTSpecial Weather StatementRLXBoyd51 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.